I wonder if you can help. I have raised red bumps all over my arms (mainly upper arms)and all over my legs. (They look like goosebumps but are there constantly). My doctor says that they are harmless and recommended an E45 cream for them. That was a year ago and they are still there. I am getting married next year and would love to get rid of them. I also have a very mild form of dry excema if that is relevant.
Thanks for your time.
The bimps you describe are called keratosis pilaris. This is a hereditary condition characterized by bumps on the outer upper arms and sometimes the legs. These are made of keratin, the protein which forms hair, nails, and the top, dead layer of the skin. This is not a disease, just the way your skin is built. It fluctuates in intensity, for reasons not obvious to me.
Treamtnet to smooth the skin is best accomplished by mild but persistent exfoliation. Get an alpha-hydroxy moisturizer, apply it after a shower, then scriff with a loofah or Buf-Puf for 15-20 seconds a day (not enough to cause redness or irritation.)
If necessary, your doctor can prescribe a stronger alpha-hydroxy or other cream.
Please do not blame your parents, from whom you inherited this condition. They did the best they could. . . .
On the very top of my upper right thigh, the area (crease) where your leg and stomach meet I noticed 2 or 3 red bumps (no itching, no discharge). I ignored them but they started multiplying. Now the affected area is 3
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.